MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STERNAL ZIPFIX WITH NEEDLE STERILE/20 PACK; CERCLAGE FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STERNAL ZIPFIX WITH NEEDLE STERILE/20 PACK; CERCLAGE FIXATION
Model Number 08.501.001.20S
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Out of five (5) reported sternal zipfix, only two (2) were returned on april 6, 2020.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, five (5)sternal zipfix with needle were not fastening correctly.The sternal zipfix with needle come in a pack of twenty (20).The procedure outcome was not affected.Surgery was delayed for approximately five (5) minutes.The surgery was successfully completed.Patient status was unknown.This report involves one (1) sternal zipfix with needle sterile/20 pack.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
04/30/2020: updated event description.It was reported that on an unknown date, two (2) sternal zipfix with needle were not fastening correctly.Surgery was delayed for about 2-5 minutes.The procedure outcome was not affected.Patient status was unknown.This complaint involves two (2) devices.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot : part: 08.501.001.20s, lot: 5l45697, manufacturing site: bettlach (jabil), release to warehouse date: 29.October 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary: background: it was reported that on an unknown date, five (5) sternal zipfix with needle were not fastening correctly.Surgery was delayed for about 2-5 minutes.The procedure outcome was not affected.Patient status was unknown.This complaint involves five (5) devices.Investigation flow: functional/ damage.Visual inspection: sternal zipfix with needle sterile/20 pack (quantity: 1 out of 20 pack) was received at us cq.Upon visual inspection at cq, it is observed that the zipfix was cut at proximal end near the locking part.There was a nicked spot showing an attempt of cut at one third of its length from distal end.The rest of the device shows no damage.Functional inspection: functional testing of the received zipfix was performed at cq.The locking part was sliding two ways on zip without locking at any point in both directions.Thus, the reported complaint will not tighten can be confirmed.The complaint can be replicated with the returned device.Dimensional inspection: dimensional inspection of the received device was performed at cq.No design issues or discrepancies were found during this investigation.Investigation conclusion: visual inspection, functional inspection, dimensional inspection, and document specification review of the received device was performed at cq.The complaint is being confirmed as the locking part was sliding two ways on zip without locking at any point in both directions.A definitive root cause cannot be determined for the reported failure.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, two (2) sternal zipfix with needle were not fastening correctly.The sternal zipfix with needle come in a pack of twenty (20).The procedure outcome was not affected.Surgery was delayed for approximately 2-5 minutes.The surgery was successfully completed.Patient status was unknown.This report involves one (1) sternal zipfix with needle sterile/20 pack.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Updated event description: it was reported that on an unknown date, five (5) out of 20/pack sternal zipfix with needle were not fastening correctly.The procedure outcome was not affected.Surgery was delayed for approximately 2-5 minutes.The surgery was successfully completed.Patient status was unknown.During manufacturer's preliminary investigation of the returned devices, it was identified that one (1) sternal zipfix with needle/single pack was broken.This product condition was assessed and determined to be reportable on (b)(6) 2020.This report captures the five (5) out of 20/pack sternal zipfix with needle which were not fastening correctly.This is report 1 of 2 for (b)(4).

Brand Name
STERNAL ZIPFIX WITH NEEDLE STERILE/20 PACK
Common Device Name
CERCLAGE FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9935624
Report Number2939274-2020-01756
Device Sequence Number10950702
Product Code JDQ
UDI-Device Identifier20887587025992
UDI-Public(01)20887587025992
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08.501.001.20S
Device Catalogue Number08.501.001.20S
Device Lot Number5L45697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer04/27/2020
04/30/2020
05/08/2020
05/08/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/01/2020
05/04/2020
05/08/2020
05/08/2020
Patient Sequence Number1